Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS El Paso, TX

June 28, 2007Grant County, Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 28, 2007, 4:17 PM MDT for Grant County, Luna County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2007, 4:17 PM MDT (22:17 UTC)
Expired
Jun 28, 2007, 5:00 PM MDT
In force
43 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties Grant County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 282218
SVREPZ
NMC017-029-282300-
/O.NEW.KEPZ.SV.W.0063.070628T2217Z-070628T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
417 PM MDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  NORTHWESTERN LUNA COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 500 PM MDT

* AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  HURLEY...OR ABOUT 14 MILES SOUTHEAST OF SILVER CITY...AND MOVING
  SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FAYWOOD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY 

LAT...LON 3275 10785 3287 10811 3256 10838 3244 10808

$$

20 NOVLAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:33 PM MDT, 44 minutes earlier.

Area forecast discussion, Jun 28, 3:33 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
333 PM MDT THU JUN 28 2007

.SYNOPSIS...
JUST ENOUGH MOISTURE WILL BE IN THE AREA FOR THE NEXT WEEK TO KEEP
A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS IN THE
FORECAST THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL RUN A FEW
DEGREES BELOW NORMAL FRIDAY AND THEN SLOWLY CREEP A LITTLE ABOVE
NORMAL THROUGH THE MIDDLE PART OF NEXT WEEK.

&&

.DISCUSSION...
THE BATTLE BETWEEN THE LOW TO THE EAST AND THE UPPER LEVEL HIGH TO
THE WEST WILL CONTINUE FOR THE NEXT SEVERAL DAYS. AT THE PRESENT
TIME ENOUGH MOISTURE HAS SLIPPED INTO THE AREA AND THE RIDGE HAS
BACKED FAR ENOUGH INTO ARIZONA TO ALLOW FOR AFTERNOON AND EVENING
CONVECTION FOR BOTH TODAY AND TOMORROW. BEYOND THE NORMAL TERRAIN
INDUCED CONVECTION WELL HAVE TO KEEP AN EYE TO THE NORTH AND SEE
IF AN MCS DEVELOP SING AND DROPS DOWN ACROSS THE AREA. TWO NIGHTS
AGO SAW AN MCS DROP SOUTH THROUGH THE TEXAS PANHANDLE...THEN LAST
NIGHT ANOTHER MCS DEVELOPED AND DROPPED SOUTH THROUGH THE EAST
PLAINS OF NEW MEXICO. SO WITH THE HIGH RETREATING A LITTLE FURTHER
TO THE WEST AND LOOKING AT THE TREND IF ANOTHER MCS POPS UP IT
COULD MOVE ACROSS PARTS OF OUR CWA...SO IVE MOVED EVERYBODY INTO
THE SCATTERED POP CATEGORY.

FOR THE WEEKEND THE HIGH WILL PUSH BACK INTO NEW MEXICO A BIT AND
THAT WILL HELP LIMIT OUR CONVECTION...BUT ENOUGH MOISTURE WILL
CONTINUE TO LINGER TO KEEP SLIGHT CHANCE POPS IN THE FORECAST FOR
MOST OF THE AREA. THE MODELS FOR THE FIRST PART OF NEXT WEEK TRY
AND BRING THE LOW THAT HAS BEEN DUMPING EAST TEXAS BACK IN OUR
DIRECTION...BUT I WILL POINT OUT THAT IS WHAT THEY WERE SAYING
LAST WEEK AND THE LOW HASNT MOVED YET. SO RIGHT NOW MY CONFIDENCE
IN THE LOW BACKING IN HERE IS NOT TO HIGH. THE GFS HAS A PRETTY
GOOD DIFFERENCE FROM RUN TO RUN. THE 06Z RUN BROUGHT THE LOW INTO
WEST TEXAS...BUT THE CURRENT 12Z RUN HAS KEPT THE LOW SOUTH OF THE
BORDER. SO FOR NOW I WILL KEEP THE SLIGHT CHANCE POPS IN THE
EXTENDED FORECAST AND LEAVE IT AT THAT.

&&

.AVIATION...
VALID 29/00Z-30/00Z ADDED LOW LEVEL MOISTURE FROM YESTERDAYS STORMS
COMBINED WITH DAYTIME SUMMER SUN...HAS ALLOWED FOR ISOLD TO SCT
TSTMS ACROSS SOUTHWESTSRN NM.  NORTHERLY FLOW ALOFT AROUND HI
PRESSURE NW OVER GREAT BASIN IS STEERING THESE STORMS SOUTHWARD.
THIS PATTERN WILL CONT THRU THE WEEKEND.  LOOK FOR MVFR CONDTS IN
HVY RAIN SMALL HAIL...AND IN BLDU WITH GUSTS TO 45 MPH POSSIBLE IN
SOME STORMS...ESP ACRS LOWER DESERT EXPANSES ERLY THIS EVNG AND
LATER TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 96  69  95  70  98 /  30  30  10  30  10
SIERRA BLANCA TX        92  61  92  65  90 /  30  40  10  30  10
LAS CRUCES              96  65  94  66  97 /  30  40  10  20  10
ALAMOGORDO              92  61  91  63  94 /  30  50  20  30  20
CLOUDCROFT              71  46  70  47  74 /  40  50  30  30  20
TRUTH OR CONSEQUENCES   93  63  92  65  95 /  30  40  10  20  10
SILVER CITY             90  59  89  60  92 /  20  40  20  20  20
DEMING                  95  63  95  65  98 /  20  40  10  10  10
LORDSBURG               97  64  96  66  99 /  10  30  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, Jun 28, 11:08 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1108 AM MDT THU JUN 28 2007

NMZ022>025-030>032-TXZ055-056-291715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1108 AM MDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THIS IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING.
SOME STORMS MAY PRODUCE BRIEF HEAVY RAINFALL...SMALL HAIL AND
STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY WILL AGAIN SEE SCATTERED THUNDERSTORMS. FOR THE WEEKEND AND
BEYOND WE WILL SEE A LITTLE DRIER CONDITIONS...BUT THERE WILL
STILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:05 PM MDTSevere Thunderstorm WarningEPZOtero55 min
Jun 28, 2:51 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra39 min
Jun 28, 3:24 PM MDTSevere Thunderstorm WarningEPZGrant51 min
Jun 28, 4:48 PM MDTSevere Thunderstorm WarningEPZSierra57 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.